|Lipoatrophy from Truvada Norvir Reyataz?
Apr 1, 2009
I am taking Reyataz, Norvir and Truvada for 20 months. I found out I was positive and think I could have been so only around 9 months before knowing. My CD4 was 300-350 and went on meds I stated before a month later. I eat well, and live as I always have, a healthy life. I wanted to know your experience with Wasting/Lipoatrophy on this regimen. Is there a regimen that is better to avoid wasting/lipoatrophy?Does every regimen eventually cause Wasting/Lipoatrophy? thanks
| Response from Dr. Pierone
Hello, and thanks for posting.
Truvada is the least likely of the nucleosides to produce lipoatrophy. Also, it is likely that Norvir and Reyataz may provide some partial protection against lipoatrophy because of the tendency for boosted protease inhibitors to produce some weight gain.
Lipoatrophy is not an inevitable consequence of antiretroviral treatment and some patients are fine after many years of older more toxic medications.
Some of the newer medications like raltegravir (Isentress) may be even less likely to produce lipoatrophy, although this remains to be proven.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Groin Pain After Receiving Oral Sex Worried I Have HIV
- Hair Loss After Touching Vagina Worried I Have HIV
- Painful Urination After Receptive Anal Sex Worried I Have HIV
- Swollen Lymph Glands After Touching Vagina Worried I Have HIV
- Vomiting After Getting A Tattoo Worried I Have HIV
- Can Genital Warts Cause Burning And Irritation?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.